Previous |  Up |  Next

Article

Full entry | Fulltext not available (moving wall 24 months)      Feedback
Keywords:
Mann iteration; fixed point; nonexpansive mapping
Summary:
Consider the Mann iteration $x_{n+1} = ( 1 - \alpha_n ) x_n + \alpha_n Tx_n$ for a nonexpansive mapping $T\colon K \to K$ defined on some subset $K$ of the normed space $X$. We present an innovative proof of the Ishikawa almost fixed point principle for nonexpansive mapping that reveals deeper aspects of the behavior of the process. This fact allows us, among other results, to derive convergence of the process under the assumption of existence of an accumulation point of $\{ x_n \}$.
References:
[1] Bin D., Buthinah A., Khamsi M. A.: Mann iteration process for monotone nonexpansive mappings. Fixed Point Theory Appl. (2015), 2015:177, 7 pages. MR 3402821
[2] Borwein J., Reich S., Shafrir I.: Krasnosel'ski–Mann iterations in normed spaces. Canad. Math. Bull. 35 (1992), no. 1, 21–28. DOI 10.4153/CMB-1992-003-0 | MR 1157459
[3] Browder F. E., Petryshyn W. V.: The solution by iteration of nonlinear functional equations in Banach spaces. Bull. Amer. Math. Soc. 72 (1966), 571–575. DOI 10.1090/S0002-9904-1966-11544-6 | MR 0190745
[4] Chidume C. E.: On the approximation of fixed points of nonexpansive mappings. Houston J. Math. 7 (1981), no. 3, 345–355. MR 0640975
[5] Dotson W. G., Jr.: An iterative process for nonlinear monotonic nonexpansive operators in Hilbert space. Math. Comp. 32 (1978), no. 141, 223–225. DOI 10.1090/S0025-5718-1978-0470779-8 | MR 0470779
[6] Edelstein M.: On nonexpansive mappings. Proc. Amer. Math. Soc. 15 (1964), 689–695. DOI 10.1090/S0002-9939-1964-0165498-3 | MR 0165498
[7] Ishikawa S.: Fixed points and iteration of a nonexpansive mapping in a Banach space. Proc. Amer. Math. Soc. 59 (1976), no. 1, 65–71. DOI 10.1090/S0002-9939-1976-0412909-X | MR 0412909
[8] Krasnosel'skiĭ M. A.: Two remarks on the method of successive approximations. Uspehi Mat. Nauk (N.S.) 10 (1955), no. 1(63), 123–127 (Russian). MR 0068119
[9] Mann W. R.: Mean value methods in iteration. Proc. Amer. Math. Soc. 4 (1953), 506–510. DOI 10.1090/S0002-9939-1953-0054846-3 | MR 0054846
[10] Opial Z.: Weak convergence of the sequence of successive approximations for nonexpansive mappings. Bull. Amer. Math. Soc. 73 (1967), 591–597. DOI 10.1090/S0002-9904-1967-11761-0 | MR 0211301
[11] Outlaw C., Groetsch C. W.: Averaging iteration in a Banach space. Bull. Amer. Math. Soc. 75 (1969), 430–432. DOI 10.1090/S0002-9904-1969-12207-X | MR 0239478
[12] Reich S.: Weak convergence theorems for nonexpansive mappings in Banach spaces. J. Math. Anal. Appl. 67 (1979), no. 2, 274–276. DOI 10.1016/0022-247X(79)90024-6 | MR 0528688
[13] Reich S., Shafrir I.: On the method of successive approximations for nonexpansive mappings. Nonlinear and Convex Analysis, Santa Barbara, 1985, Lecture Notes in Pure and Appl. Math., 107, Dekker, New York, 1987, 193–201. MR 0892792
[14] Schaefer H.: Über die Methode sukzessiver Approximationen. Jber. Deutsch. Math.-Verein. 59 (1957), Abt. 1, 131–140 (German). MR 0084116
Partner of
EuDML logo